Alert archive / Arkansas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 293, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at May 27, 2000, 9:56 AM CDT for Baxter County, Izard County, Stone County, Arkansas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 27, 2000, 9:56 AM CDT (14:56 UTC)
- Expired
- May 27, 2000, 10:40 AM CDT
- In force
- 44 min
- Issued by
- NWS Little Rock, AR
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Baxter County, AR, Izard County, AR, Stone County, AR
The radar
The Little Rock radar (KLZK), 152 km from the middle of the area, began a volume at 14:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 2.9 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1906 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- -68 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
648
WUUS54 KLZK 271457
SVRLIT
ARC005-049-065-137-271545-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
956 AM CDT SAT MAY 27 2000
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
STONE COUNTY IN NORTH CENTRAL ARKANSAS
IZARD COUNTY IN NORTH CENTRAL ARKANSAS
FULTON COUNTY IN NORTH CENTRAL ARKANSAS
* UNTIL 1040 AM CDT
* AT 949 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST
OF VIOLA TO CALICO ROCK TO 12 MILES SOUTHWEST OF FIFTY-SIX...OR
ALONG A LINE EXTENDING FROM 18 MILES NORTHEAST OF MOUNTAIN HOME TO
CALICO ROCK TO 15 MILES WEST OF MOUNTAIN VIEW...MOVING EAST AT 20
MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
VIOLA AROUND 1005 AM CDT
MOUNTAIN VIEW...OXFORD AROUND 1020 AM CDT
MELBOURNE AROUND 1030 AM CDT
FRANKLIN...HORSESHOE BEND AROUND 1040 AM CDT
THE MAIN SEVERE WEATHER THREAT IN THE WARNING AREA IS STRONG AND
GUSTY WINDS. SOME DAMAGE MAY OCCUR...SUCH AS DOWNED TREES OR TREE
LIMBS AND POWER LINES. THE STORM MAY ALSO PRODUCE HAIL IN SOME AREAS.
FOR YOUR PROTECTION...GO INDOORS UNTIL THE STORM PASSES.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.
45
LAT...LON 3654 9213 3614 9220 3575 9249 3574 9203
3613 9175 3654 9167What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 4:00 AM CDT, 5 hours 56 minutes earlier.
Area forecast discussion, May 27, 4:00 AM CDT, 5 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
400 AM CDT SAT MAY 27 2000
AIR WILL REMAIN VERY UNSTABLE ACROSS AREA UNTIL COLD FRONT AND SHORT
WAVE MOVE ACROSS DURING TONIGHT. THUNDERSTORMS MOVING ACROSS
NORTHERN ARKANSAS PROBABLY WILL DECREASE THIS MORNING BUT MOISTURE PATTERN
AND MORE SHORT WAVES INDICATE THUNDERSTORMS WILL COVER MUCH OF THE
AREA TODAY. BOUNDARY FROM THE OVERNIGHT STORMS LOOKS LIKE IT WILL
SET UP ACROSS CENTRAL SECTIONS AND MAY BE FOCUS FOR NEW DEVELOPMENT
AROUND MIDDAY. MAIN THRUST OF THUNDERSTORMS WITH FRONT WILL REACH
NORTHWESTERN SECTIONS AROUND 00Z AND SHOULD PUSH ACROSS AREA MOSTLY
BY 06Z AND SHOULD BE OUT OF AREA BY 12Z SUNDAY. WILL HAVE 50-60 PERCENT
POPS ACROSS AREA TODAY AND TONIGHT AND NO MENTION OF POPS FOR
SUNDAY. DRIER AIR WILL BE IN PLACE SUNDAY. SINCE THUNDERSTORMS HAVE
TRAINED ACROSS NORTHERN SECTIONS OVERNIGHT AND MORE LIKELY TODAY, WILL
ISSUE FLASH FLOOD WATCH FOR THAT AREA THROUGH EARLY TONIGHT. WILL BE
ESPECIALLY IMPORTANT AS THERE ARE LIKELY MANY CAMPERS IN AREA FOR
HOLIDAY WEEKEND. TEMPS PROBABLY WILL NOT GO UP MUCH TODAY DUE TO
CLOUDS AND WILL GO CLOSE TO MOS ON MINS FOR TONIGHT AS COOLER AIR COMES
IN. MOS MAXES FOR SUNDAY LOOK TOO HIGH, BUT NEW AIR MASS WILL NOT BE
THAT MUCH COOLER SO WILL NOT GO TOO FAR BELOW.
.LIT...FLASH FLOOD WATCH TODAY AND EARLY TONIGHT NORTH
ZONES 3>7-12>16-21>24In the hours before
Local storm report, May 27, 5:00 AM CDT, 4 hours 56 minutes before
LSRLIT
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT SAT MAY 27 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0405 AM TUCKERMAN AR .75 INCH HAIL
05/27/00 JACKSON REPORT FROM NEWPORT
STATE POLICE.
22Special weather statement, May 27, 5:00 AM CDT, 4 hours 56 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-271830- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT SAT MAY 27 2000 ...SLIGHT RISK OF SEVERE WEATHER LATER TODAY AND TONIGHT... THERE IS A SLIGHT RISK OF SEVERE WEATHER ACROSS ARKANSAS TODAY AND TONIGHT. THE MAIN THREAT WILL BE DURING THE AFTERNOON AND EVENING HOURS. WARM...MOIST AND UNSTABLE CONDITIONS WILL CONTINUE ACROSS ARKANSAS TODAY AND TONIGHT. A COLD FRONT IS FORECAST TO ENTER NORTHWESTERN ARKANSAS AROUND SUNSET AND MOVE SOUTHEASTWARD THROUGH THE STATE TONIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT IN THE UNSTABLE AIR OVER THE STATE. THE BEST CHANCES FOR SEVERE STORMS WILL BE THIS AFTERNOON AND EVENING. THE MAIN THREATS WITH THESE STORMS WILL BE LARGE HAIL...AND STRONG AND DAMAGING WINDS. STORM SPOTTERS...AMATEUR RADIO OPERATORS...AND EMERGENCY MANAGERS MAY EXPECT ACTIVATION THIS AFTERNOON AND EVENING. 22
Local storm report, May 27, 5:45 AM CDT, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
545 AM CDT SAT MAY 27 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0330 AM 5 S BATESVILLE AR WIND DAMAGE
05/27/00 INDEPENDENCE SEVERAL TRAILERS
OVERTURNED. ABOUT 100
TREES DOWN. REPORT
FROM INDEPENDENCE
COUNTY OFFICE OF
EMERGENCY MANAGEMENT.
22The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 9:14 PM CDT | Severe Thunderstorm Warning | LZK | Newton, Searcy | 51 min |
| May 26, 9:58 PM CDT | Severe Thunderstorm Warning | LZK | Baxter, Stone | 47 min |
| May 26, 10:41 PM CDT | Severe Thunderstorm Warning | LZK | Izard, Stone | 54 min |
| May 26, 11:21 PM CDT | Severe Thunderstorm Warning | LZK | Sharp | 69 min |
| May 26, 11:30 PM CDT | Severe Thunderstorm Warning | LZK | Johnson | 60 min |
| May 27, 12:52 AM CDT | Severe Thunderstorm Warning | LZK | Johnson | 53 min |
| May 27, 1:11 AM CDT | Severe Thunderstorm Warning | LZK | Newton | 54 min |
| May 27, 1:23 AM CDT | Severe Thunderstorm Warning | LZK | Logan, Pope, Yell | 67 min |
| May 27, 1:38 AM CDT | Severe Thunderstorm Warning | LZK | Searcy | 57 min |
| May 27, 1:57 AM CDT | Severe Thunderstorm Warning | LZK | Conway, Van Buren | 53 min |
| May 27, 2:09 AM CDT | Severe Thunderstorm Warning | LZK | Stone | 56 min |
| May 27, 2:22 AM CDT | Flash Flood Warning | LZK | Johnson, Newton, Pope, Searcy, Stone, Van Buren | 3 hr |
| May 27, 2:54 AM CDT | Severe Thunderstorm Warning | LZK | Cleburne | 51 min |
| May 27, 3:09 AM CDT | Severe Thunderstorm Warning | LZK | Independence | 66 min |
| May 27, 3:13 AM CDT | Severe Thunderstorm Warning | LZK | Sharp | 47 min |
| May 27, 3:42 AM CDT | Severe Thunderstorm Warning | LZK | Jackson | 48 min |
| May 27, 9:13 AM CDT | Severe Thunderstorm Warning | LZK | Marion | 47 min |
| May 27, 9:46 AM CDT | Severe Thunderstorm Warning | LZK | Baxter | 29 min |
| May 27, 9:56 AM CDT | Severe Thunderstorm Warning | LZK | Fulton | 44 min |
| May 27, 10:16 AM CDT | Severe Thunderstorm Warning | LZK | Independence, Sharp | 59 min |
| May 27, 3:13 PM CDT | Flash Flood Warning | LZK | Izard, Stone, Van Buren | 3 hr |
| May 27, 3:20 PM CDT | Flash Flood Warning | LZK | Garland, Montgomery, Polk | 3 hr |
| May 27, 3:35 PM CDT | Severe Thunderstorm Warning | LZK | Clark | 55 min |
| May 27, 4:06 PM CDT | Severe Thunderstorm Warning | LZK | Montgomery | 24 min |
| May 27, 4:08 PM CDT | Severe Thunderstorm Warning | LZK | Dallas, Ouachita | 37 min |
| May 27, 4:12 PM CDT | Severe Thunderstorm Warning | LZK | Logan, Scott | 33 min |
| May 27, 4:21 PM CDT | Severe Thunderstorm Warning | LZK | Garland, Saline | 24 min |
| May 27, 4:24 PM CDT | Severe Thunderstorm Warning | LZK | Calhoun, Cleveland | 36 min |
| May 27, 4:26 PM CDT | Severe Thunderstorm Warning | LZK | Yell | 34 min |
| May 27, 4:47 PM CDT | Severe Thunderstorm Warning | LZK | Garland | 28 min |
| May 27, 5:00 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Desha | 30 min |
| May 27, 6:19 PM CDT | Severe Thunderstorm Warning | LZK | Polk | 41 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.